Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 5, 2011, 5:28 PM EDT for Madison County, Oglethorpe County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 5:28 PM EDT (21:28 UTC)
- Expired
- Aug 5, 2011, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
Counties Madison County, GA, Oglethorpe County, GA
The radar
The Greer radar (KGSP), 126 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WWUS82 KFFC 052128
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT FRI AUG 5 2011
GAZ027-036-038-039-052200-
528 PM EDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILKES...
OGLETHORPE...MADISON AND CLARKE COUNTIES UNTIL 600 PM EDT...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM POCATALIGO TO HUTCHINGS...MOVING EAST AT 10
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WILKES...OGLETHORPE...MADISON AND CLARKE COUNTIES THROUGH 600
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANFORD...
DUNLAP...STEPHENS...SANDY CREEK RECREATION AREA...WINTERVILLE...
BARRETTS MILL...NEESE...HULL...ARNOLDSVILLE...DIAMOND HILL...
POCATALIGO...ILA...HUTCHINGS...DIAMOND HILL AND CRAWFORD. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3373 8280 3377 8321 3403 8340 3404 8336
3405 8339 3413 8335 3416 8336 3420 8340
3427 8330 3425 8325 3425 8316 3427 8311
3423 8308 3417 8309 3404 8308
TIME...MOT...LOC 2129Z 268DEG 8KT 3423 8329 3403 8328
3382 8317
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:08 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 5, 4:08 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT FRI AUG 5 2011
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
CURRENT RADAR SHOWS SCATTERED TSTMS DEVELOPING IN THE SAVANNAH
RIVER VALLEY...SOUTHWEST GA AND EXTREME NORTHWEST GA. THE GFS/
NAM AND HRRR MODELS REMAIN IN GOOD AGREEMENT IN MAINTAINING A WEAK
FRONTAL BOUNDARY OVER THE NORTH GA BORDER THROUGH TONIGHT...AS A
UPPER LEVEL SHORTWAVE APPROACHES NORTH GA. THIS DISTURBANCE
COMBINED WITH THE FRONT WILL TRIGGER SCATTERED TSTMS OVER NORTH GA
TONIGHT. THE TSTMS IN THE SOUTHWEST AND EAST SHOULD DISSIPATE
AFTER SUNSET.
THE HOT AND MOIST UNSTABLE AIRMASS THAT HAS PREVAILED OVER GA
FOR THE PAST SEVERAL DAYS WILL CONTINUE THROUGH SUNDAY. THIS
UNSETTLED WEAK PRESSURE PATTERN WILL ALLOW FOR SCATTERED TSTMS
TO DEVELOP EACH AFTERNOON AND EVENING.
HAVE EXTENDED THE HEAT ADVISORY FOR PORTIONS OF CENTRAL GEORGIA
THROUGH SUNDAY WITH HEAT INDICES IN THE 105 TO 110 RANGE.
GENERALLY USED MET MOS GUIDANCE TEMPS AND POPS BASED ON RECENT
VERIFICATION SCORES.
16
&&
.CLIMATE...
RECORDS FOR 08-06
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1930 75 1917 76 1981 58 1948
1915
1912
KATL 100 1980 66 1894 77 1980 58 1948
KCSG 100 1980 81 2001 78 1987 60 1948
1975
1961
KMCN 101 1980 78 1932 77 1954 59 1948
1953
RECORDS FOR 08-07
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 2007 75 1904 76 1918 58 2004
1930 1948
1925 1915
KATL 101 1980 72 1904 78 1980 60 1948
1935
KCSG 100 1980 79 1974 77 2007 58 1950
2002
KMCN 100 2007 81 1904 76 1987 60 1950
1980 1943
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
UNSETTLED WEATHER TO CONTINUE THROUGH THE PERIOD WITH MODELS
SHOWING ANOTHER BOUNDARY DRIFTING SOUTH FROM THE OHIO-TENNESSEE
VALLEY REGION AND APPROACHING NORTH GEORGIA BY MID WEEK. WILL
CONTINUE PREVIOUS FORECAST TREND WITH POPS GENERALLY IN THE 20 TO
30 PERCENT RANGE FOR NOW. HOWEVER...IF LATER RUNS SUPPORT IT
HIGHER POPS MAY BE NEEDED WEDNESDAY-THURSDAY WITH FRONT
APPROACHING. WARM TEMPS WILL BE THE RULE. MAY SEE READINGS
APPROACH THE CENTURY MARK AGAIN OVER PORTIONS OF CENTRAL GEORGIA
MONDAY.
49
AVIATION...
18Z UPDATE... VFR CONDITIONS CONTINUE ACROSS THE AREA
BUT SOME AFTERNOON CU IS BEGINNING TO POP UP ACROSS THE STATE. A
FEW ISOLATED SHOWERS HAVE ALSO BEGUN TO POP BUT NOTHING NEAR THE
TAF SITES. EXPECTING CONDITIONS TO STAY VFR THROUGH THE PERIOD
WITH SOME CB GETTING CLOSE THIS AFTERNOON BETWEEN 20Z-01Z WINDS
WILL BE MAINLY OUT OF THE WEST AND LIGHT...LESS THAN
10KT...THROUGH THE PERIOD. AFTERNOON AND EARLY EVENING CONVECTION
SHOULD STAY AWAY FROM THE TAF SITES BUT WOULD NOT BE SURPRISED TO
SEE AN ISOLATED STORM MOVE ACROSS ONE OF THE AIRPORTS. CEILINGS
SHOULD STAY SCT EXCEPT IN AND AROUND SHRA/TSRA DEVELOPMENT IN THE
4000-6000FT RANGE.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 74 93 74 96 / 20 40 10 30
ATLANTA 75 91 74 93 / 20 40 10 30
BLAIRSVILLE 68 82 72 88 / 30 50 30 30
CARTERSVILLE 71 90 72 93 / 20 40 20 30
COLUMBUS 77 97 76 98 / 10 40 10 30
GAINESVILLE 74 89 74 93 / 30 40 20 30
MACON 74 97 74 98 / 20 40 10 30
ROME 72 91 73 93 / 30 40 30 30
PEACHTREE CITY 71 92 73 94 / 10 40 10 30
VIDALIA 77 97 76 98 / 20 40 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING ZONES:
BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...HOUSTON...JEFFERSON...JOHNSON...
LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...
PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKINSON.
&&Hazardous weather outlook, Aug 5, 6:13 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 AM EDT FRI AUG 5 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 613 AM EDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IN EFFECT FOR CENTRAL AND PARTS OF NORTH GEORGIA. SCATTERED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE SOUTHERN PLAINS. A WEAK FRONTAL BOUNDARY ACROSS NORTH GEORGIA AND A SURFACE TROUGH OVER THE CAROLINAS WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS AFTERNOON AND EVENING ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. .DISCUSSION... A MOIST AIRMASS REMAINS IN PLACE...WITH MODERATE INSTABILITY...ESPECIALLY ACROSS EASTERN AND SOUTHERN GEORGIA. MODELED AFTERNOON CAPES ARE 1500-2000 J/KG...AND LIFTED INDEX VALUES ARE BETWEEN -2 AND -4. THIS INSTABILITY...COMBINED WITH THE SURFACE TROUGH...REMAINING OUTFLOW BOUNDARIES...AND THE WEAK FRONTAL BOUNDARY...WILL ALLOW FOR SCATTERED THUNDERSTORMS TODAY. ANY STORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 5, 4:49 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT FRI AUG 5 2011
GAZ023>025-052130-
449 PM EDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN BANKS...HALL AND JACKSON COUNTIES UNTIL 530 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LULA...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BANKS...HALL AND JACKSON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE HOLLINGSWORTH...LULA...HOMER...
GILLSVILLE...BANKS CROSSING AND MAYSVILLE. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3422 8340 3420 8375 3447 8374 3447 8363
3444 8362 3448 8357 3448 8352
TIME...MOT...LOC 2049Z 352DEG 9KT 3439 8361Special weather statement, Aug 5, 5:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT FRI AUG 5 2011
GAZ027-036-038-039-052200-
528 PM EDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILKES...
OGLETHORPE...MADISON AND CLARKE COUNTIES UNTIL 600 PM EDT...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM POCATALIGO TO HUTCHINGS...MOVING EAST AT 10
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WILKES...OGLETHORPE...MADISON AND CLARKE COUNTIES THROUGH 600
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANFORD...
DUNLAP...STEPHENS...SANDY CREEK RECREATION AREA...WINTERVILLE...
BARRETTS MILL...NEESE...HULL...ARNOLDSVILLE...DIAMOND HILL...
POCATALIGO...ILA...HUTCHINGS...DIAMOND HILL AND CRAWFORD. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3373 8280 3377 8321 3403 8340 3404 8336
3405 8339 3413 8335 3416 8336 3420 8340
3427 8330 3425 8325 3425 8316 3427 8311
3423 8308 3417 8309 3404 8308
TIME...MOT...LOC 2129Z 268DEG 8KT 3423 8329 3403 8328
3382 8317The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:49 PM EDT | Special Weather Statement | FFC | Banks | 41 min |
| Aug 5, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 49 min |
| Aug 5, 5:50 PM EDT | Special Weather Statement | FFC | Walker | 25 min |
| Aug 5, 6:02 PM EDT | Special Weather Statement | FFC | Madison, Oglethorpe, Wilkes | 43 min |
| Aug 5, 6:17 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 28 min |
| Aug 5, 6:32 PM EDT | Flash Flood Warning | FFC | Madison | 2 hr |
| Aug 5, 7:33 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 27 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.